Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 413, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 2, 2008, 11:39 AM EDT for Henry County, Patrick County, Virginia. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 11:39 AM EDT (15:39 UTC)
- Expired
- Aug 2, 2008, 12:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 40 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 12:25 PM EDT | TSTM WND DMG | 1 S Stuart, VA | LARGE TREE BLOWN DOWN ROUTE 103 DRY POND ROAD |
| Aug 2, 12:35 PM EDT | HAIL 0.75 | Ridgeway, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 021539
SVRRNK
VAC089-141-021645-
/O.NEW.KRNK.SV.W.0413.080802T1539Z-080802T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1139 AM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1245 PM EDT.
* AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SANVILLE...OR 7 MILES WEST OF BASSETT...AND MOVING SOUTHEAST AT 26
MPH.
* LOCATIONS IMPACTED INCLUDE...
SANVILLE...
FIELDALE...
HORSE PASTURE...
MARTINSVILLE AIRPORT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3656 8027 3673 8042 3688 8023 3679 8005
3655 7974
TIME...MOT...LOC 1539Z 297DEG 23KT 3672 8006
$$
JJ2 follow-up statements
000
WWUS51 KRNK 021617
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1217 PM EDT SAT AUG 2 2008
VAC141-021627-
/O.CAN.KRNK.SV.W.0413.000000T0000Z-080802T1645Z/
PATRICK VA-
1217 PM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PATRICK COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHWESTERN NORTH CAROLINA.
LAT...LON 3658 8005 3662 8004 3663 8005 3674 7999
3659 7979 3656 7975 3655 7974 3655 7999
TIME...MOT...LOC 1617Z 295DEG 21KT 3663 7992
$$
VAC089-021645-
/O.CON.KRNK.SV.W.0413.000000T0000Z-080802T1645Z/
HENRY VA-
1217 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR SOUTHWESTERN HENRY COUNTY...
AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HORSE PASTURE...OR NEAR SPENCER...MOVING SOUTHEAST AT 25
MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHWESTERN NORTH CAROLINA.
LAT...LON 3658 8005 3662 8004 3663 8005 3674 7999
3659 7979 3656 7975 3655 7974 3655 7999
TIME...MOT...LOC 1617Z 295DEG 21KT 3663 7992
$$
JJ000
WWUS51 KRNK 021641
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1241 PM EDT SAT AUG 2 2008
VAC089-021651-
/O.EXP.KRNK.SV.W.0413.000000T0000Z-080802T1645Z/
HENRY VA-
1241 PM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY COUNTY
EXPIRES AT 1245 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO
ANOTHER WARNED AREA. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3658 8005 3662 8004 3663 8005 3674 7999
3659 7979 3656 7975 3655 7974 3655 7999
TIME...MOT...LOC 1641Z 295DEG 21KT 3657 7976
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:29 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 2, 10:29 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1029 AM EDT SAT AUG 2 2008
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TODAY BRINGING
SCATTERED THUNDERSTORMS. DRIER WEATHER WILL MOVE IN BEHIND THE
FRONT SUNDAY...WITH A WARMING TREND EXPECTED EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
ORGANIZED AREA OF SHOWERS/TSTMS AHEAD OF THE SHORT WAVE TROUGH HAS
MANAGED TO KEEP GOING DURING THE MORNING LULL WITH WEAK
INSTABILITY. MSAS/LAPS ALREADY SHOWING THE AREA AHEAD OF THE
CONVECTION BECOMING MORE UNSTABLE. ALSO...SATELLITE SHOWS PLENTY OF
HTG AHEAD OF THE STORMS AS WELL. MODIFIED GSO SOUNDING INDICATES
CAPES OF 2500 TO 3000 J/KG ARE LIKELY IN THE PIEDMONT. HAVE UPPED
THE POPS TO LIKELY AHEAD OF THE LINE OF STORMS...AND ADDED STRONG
WINDS AND HEAVY RAIN IN THE WX GRIDS AS WELL. WILL UPDATE THE HWO
TO HIGHLIGHT THREAT OF SEVERE TSTMS MAINLY EAST OF THE BLUE RIDGE
THIS AFTERNOON.
PREVIOUS DISCUSSION...
A STRONG SHORT WAVE SEEN ON WATER VAPOR WAS MOVING
ACROSS EASTERN MICHIGAN EARLY THIS MORNING....AND WILL QUICKLY
MOVE EAST INTO THE NORTHEAST US BY THIS EVENING. THIS WILL PUSH A
COLD FRONT THROUGH THE FORECAST AREA TODAY. DESPITE THE FACT THAT
THE FRONT AND ASSOCIATED LIFT WILL MOVE THROUGH THE WESTERN
PORTION OF THE FORECAST AREA EARLY IN THE DAY...STRENGTHENING
UPPER LEVEL WINDS AND FORECAST CAPES IN EXCESS OF 1200 J/KG AT ROA
BY 14Z...COULD RESULT IN SEVERE STORMS EARLY TODAY. BY LATE
AFTERNOON...MOST OF THE CONVECTION SHOULD BE IN THE FAR EASTERN
PORTION OF THE FORECAST AREA ALONG SFC BOUNDARY WHERE INSTABILITY
WILL BE STRONGEST...BUT COVERAGE OF STORMS MAY BE LIMITED WITH
WEST WINDS.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
FRONT WILL BE EAST OF THE FORECAST AREA SATURDAY NIGHT....SO
DESPITE WEAKER SHORTWAVE PASSING OVER THE AREA SATURDAY
NIGHT...EXPECT DRY CONDITIONS. TEMPS SHOULD BE JUST A DEGREE OR
TWO COOLER SUNDAY MORNING WITH DRIER AIR MASS...BUT NOT A
SIGNIFICANT CHANGE. FORECAST SOUNDINGS FOR SUNDAY ARE QUITE
DRY...SO WILL KEEP ONGOING DRY FORECAST IN PLACE. WITH DRY AIRMASS
IN PLACE...LOOK FOR A LARGE SPREAD IN DIURNAL TEMPS. AS A RESULT...
LOWERED LOW TEMPERATURES A DEGREE OR TWO FOR MONDAY MORNING.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
WHILE UPPER TROF AXIS SHIFTS EAST MONDAY...REGION REMAINS UNDER
WEAK NORTHWEST FLOW...AND A QUICK LOOK AT THE 00Z/02 GFS INDICATES
MIDWEST UPPER RIDGE HAS A DIFFICULT TIME MOVING EAST AND LATEST
GFS RETROGRADES THE UPPER RIDGE WEST ON TUESDAY...SO KNOCKED DOWN
TEMPS MONDAY/TUESDAY A COUPLE OF DEGREES. RAIN CHANCES MONDAY AND
TUESDAY LOOK MINIMAL AND OROGRAPHICAL/DIURNAL DRIVEN.
RAIN CHANCES INCREASE WEDNESDAY AS A SLOW MOVING FRONTAL BOUNDARY
DRIFTS TO THE SOUTHEAST THROUGH THE OHIO VALLEY. 00Z/02 GFS PUSHES
THIS BOUNDARY SOUTH OF THE FORECAST AREA THURSDAY...BUT WILL NOT
MAKE ANY CHANGES TO THE LONG TERM PORTION OF THE FORECAST DUE TO
THE UNCERTAINLY OF THE BOUNDARY LOCATION.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
THUNDERSTORMS ENTERING SOUTHEAST WV EARLY THIS MORNING ARE
DEVELOPING AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH WILL EXIT
THE REGION THIS EVENING.
BEFORE THEN...SHOWERS AND STORMS WILL BE POSSIBLE AT KBLF AND KLWB
AT THE BEGINNING OF THE TAF PERIOD AND AFTER 15Z AT KROA AND KLYH.
BEST THREAT OF STORMS TODAY WILL BE IN THE MORNING IN THE WEST
AND IN THE AFTN IN THE EAST. DOWNSLOPING WINDS MAY INHIBIT
WIDESPREAD ACTIVITY EAST OF THE BLUE RIDGE TODAY. DRIER CONDITIONS
WILL SPREAD INTO THE REGION LATE TODAY AND THIS
EVENING...CONTINUING INTO THIS WEEKEND AND EARLY NEXT WEEK.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES AND YEAR ACHIEVED
AUG 2 AUG 3 AUG 4 AUG 5
BLACKSBURG VA...92/1953 92/1975 95/1987 93/1987
BLUEFIELD WV....92/1988 89/1987 90/1995 89/2005
DANVILLE VA.....98/1999 98/1980 101/1989 99/1991
LYNCHBURG VA...101/1942 100/1935 100/1930 98/1936
ROANOKE VA.....101/1942 100/1935 103/1930 105/1930
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...PH
NEAR TERM...JJ/PH
SHORT TERM...PH
LONG TERM...PH/RCS
AVIATION...PH
CLIMATE...Hazardous weather outlook, Aug 2, 4:17 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 417 AM EDT SAT AUG 2 2008 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-030830- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 417 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BRING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES TUESDAY THROUGH THURSDAY ARE EXPECTED TO BE IN THE 95 TO 100 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-WVZ042>045-030830- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 417 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT MOVING THROUGH THE AREA EARLY TODAY WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BRING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 8:42 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 842 AM EDT SAT AUG 2 2008 VAZ011-018-WVZ042>044-021345- GILES VA-CRAIG VA-MERCER WV-MONROE WV-SUMMERS WV- 842 AM EDT SAT AUG 2 2008 AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF UNION TO 7 MILES EAST OF PIPESTEM TO 5 MILES SOUTHWEST OF PIPESTEM... MOVING EAST AT 32 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...ELGOOD...BOZOO AT 850 AM EDT...HOLLYWOOD...GLEN LYN AT 855 AM EDT...GAP MILLS...PETERSTOWN AT 900 AM EDT...MONCOVE LAKE STATE PARK AT 905 AM EDT...PAINT BANK...PEARISBURG AT 910 AM EDT...KIRE AT 915 AM EDT... WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...THESE STORMS HAVE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND BRIEF HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. JJ
Local storm report, Aug 2, 9:23 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
923 AM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM TSTM WND DMG LEWISBURG 37.80N 80.45W
08/02/2008 GREENBRIER WV LAW ENFORCEMENT
TREE DOWN ON FAIRVIEW ROAD
&&
JJACKSONSpecial weather statement, Aug 2, 10:02 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1002 AM EDT SAT AUG 2 2008 VAZ010>014-016-017-033-021500- WYTHE VA-FLOYD VA-FRANKLIN VA-PULASKI VA-BLAND VA-GILES VA-CARROLL VA-MONTGOMERY VA- 1002 AM EDT SAT AUG 2 2008 AT 957 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF RADFORD TO 4 MILES NORTHEAST OF BLAND...MOVING SOUTH AT 16 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...SHAWSVILLE...RADFORD AT 1010 AM EDT...CHRISTIANSBURG AT 1015 AM EDT...CLAYTOR DAM...PULASKI AT 1025 AM EDT...CROCKETT SPRINGS...CLAYTOR LAKE STATE PARK AT 1030 AM EDT...COPPER HILL...GUNTON PARK AT 1035 AM EDT...PILOT AT 1040 AM EDT... WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...THESE STORMS HAVE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND BRIEF HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Aug 2, 10:04 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1004 AM EDT SAT AUG 2 2008 VAZ007-009-010-012-021500- SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA- 1004 AM EDT SAT AUG 2 2008 AT 1001 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF TAZEWELL TO 9 MILES WEST OF RICHLANDS...MOVING EAST AT 41 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...BOISSEVAIN...CLAYPOOL HILL AT 1010 AM EDT...TIPTOP...CLIFFIELD AT 1015 AM EDT... BLUEFIELD...TAZEWELL AT 1020 AM EDT...CLEAR FORK...QUARRY AT 1025 AM EDT...CHILHOWIE...BURKES GARDEN AT 1030 AM EDT... WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...THESE STORMS HAVE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND BRIEF HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV.
Special weather statement, Aug 2, 10:41 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1041 AM EDT SAT AUG 2 2008 VAZ033-044-021545- FRANKLIN VA-PITTSYLVANIA VA- 1041 AM EDT SAT AUG 2 2008 AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF ROCKY MOUNT...OR ABOUT 2 MILES SOUTH OF WIRTZ...MOVING SOUTHEAST AT 28 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WESTERN SMITH MOUNTAIN LAKE...SONTAG AT 1100 AM EDT... SOUTHERN SMITH MOUNTAIN LAKE AT 1110 AM EDT...PENHOOK AT 1115 AM EDT...AJAX...SAGO AT 1120 AM EDT...PITTSVILLE...CALLANDS AT 1130 AM EDT...CLIMAX AT 1135 AM EDT... WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. STONEFIELD
Local storm report, Aug 2, 11:18 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1118 AM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL DRAPER 37.00N 80.77W
08/02/2008 M0.75 INCH PULASKI VA PUBLIC
&&
CACCIAPAGLIAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:53 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski | 67 min |
| Aug 2, 11:14 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 61 min |
| Aug 2, 12:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Henry, Patrick | 59 min |
| Aug 2, 12:32 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 29 min |
| Aug 2, 12:52 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 53 min |
| Aug 2, 1:10 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 34 min |
| Aug 2, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 50 min |
| Aug 2, 2:01 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 59 min |
| Aug 2, 2:49 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 86 min |
| Aug 2, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 58 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.